Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Lower bounds for the discrepancy of inversive congruential pseudorandom numbers with power of two modulus

Authors: Jürgen Eichenauer-Herrmann and Harald Niederreiter
Journal: Math. Comp. 58 (1992), 775-779
MSC: Primary 65C10; Secondary 11K45
MathSciNet review: 1122066
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The inversive congruential method with modulus $m = {2^\omega }$ for the generation of uniform pseudorandom numbers has recently been introduced. The discrepancy $D_{m/2}^{(k)}$ of k-tuples of consecutive pseudorandom numbers generated by such a generator with maximal period length $m/2$ is the crucial quantity for the analysis of the statistical independence properties of these pseudorandom numbers by means of the serial test. It is proved that for a positive proportion of the inversive congruential generators with maximal period length, the discrepancy $D_{m/2}^{(k)}$ is at least of the order of magnitude ${m^{ - 1/2}}$ for all $k \geq 2$. This shows that the bound $D_{m/2}^{(2)} = O({m^{ - 1/2}}{(\log m)^2})$ established by the second author is essentially best possible.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65C10, 11K45

Retrieve articles in all journals with MSC: 65C10, 11K45

Additional Information

Keywords: Pseudorandom number generator, inversive congruential method, power of two modulus, discrepancy
Article copyright: © Copyright 1992 American Mathematical Society